South Carolina, 2003Tornado in South Carolina, July 1, 2003
July 1, 2003 · NWS CHS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 1, 9:30 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 1, 9:30 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT TUE JUL 01 2003
UPDATED PUBLIC PACKAGE TO EXTEND TORNADO WATCH FOR ENTIRE CWA AND
ADJACENT WATERS UNTIL 4 AM. LOWERED POPS TO HIGH CHANCE. OTHERWISE
NO SGFNT CHGS.
MARINE...MINOR TWEAKS ON WIND DIRECTION AND EXTENDED TORNADO WATCH
THRU 4AM.
.CHS...
GA...TORNADO WATCH ALL COUNTIES OF SE GA AND AMZ354-374 UNTIL 4 AM.
SC...TORNADO WATCH ALL COUNTIES OF SE SC AND AMZ330-350-352 UNTIL 4
AM.
30/08
Hazardous weather outlook, Jul 1, 11:05 AM EST, 11 hours 57 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-011745-
HAZARDOUS WEATHER OUTLOOK...UPDATED RIVER FLOODING FOR DAY ONE
NATIONAL WEATHER SERVICE CHARLESTON SC
1205 PM EDT TUE JUL 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.SEVERE WEATHER...THERE IS A CHANCE OF ISOLATED SEVERE THUNDERSTORMS
AND TORNADOES THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA. THE
ATMOSPHERE IS QUITE UNSTABLE...ESPECIALLY OVER GEORGIA. THEREFORE
THE CHANCE OF SEVERE WEATHER WILL BE SLIGHTLY HIGHER IN GEORGIA.
.RIVER FLOODING...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR TEH
OGEECHEE RIVER AT EDEN. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR
THE SAVANNAH RIVER AT CLYO AND THE SANTEE RIVER AT JAMESTOWN. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC
INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.ISOLATED HEAVY RAIN IS POSSIBLE AS THE REMNANTS OF TROPICAL STORM
BILL MOVE NORTHEAST ACROSS TENNESSEE...NORTH CAROLINA AND SOUTHERN
VIRGINIA. THE HEAVY RAIN COULD CAUSE ADDITIONAL PROBLEMS FOR RIVERS
ALREADY NEAR OR ABOVE BANKFUL.
.RIVER FLOODING...RIVER FLOOD WARNINGS WILL CONTINUE FOR THE ABOVE
MENTIONED RIVERS OVER THE NEXT FEW DAYS. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING.
In the hours before
Special weather statement, Jul 1, 5:49 PM EST, 5 hours 13 minutes before
GAZ087-099-100-012330-
BULLETIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT TUE JUL 1 2003
...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH COUNTY
AND JENKINS COUNTY THROUGH 730 PM EDT...
AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER OLIFFTOWN...OR ABOUT 7 MILES
NORTHWEST OF METTER...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UNION...OLIFFTOWN...
AARON...FOUR POINTS...BUTTS...SCARBORO...MILLEN AND EMMALANE THROUGH
730 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 10 PM.
Special weather statement, Jul 1, 6:32 PM EST, 4 hours 30 minutes before
GAZ087-088-020015-
BULLETIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT TUE JUL 1 2003
...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 815 PM EDT...
AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF FOUR
POINTS...OR ABOUT 11 MILES SOUTH OF MILLEN...MOVING NORTHEAST AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND FOUR POINTS...ROCKY FORD...EMMALANE...SCARBORO...PARKERS...
THOMASBORO...MILLEN AND WOODCLIFF THROUGH 815 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. A TORNADO WATCH IS IN
EFFECT UNTIL 10 PM.
Special weather statement, Jul 1, 7:48 PM EST, 3 hours 14 minutes before
GAZ087-088-020115-
BULLETIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 PM EDT TUE JUL 1 2003
...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 915 PM EDT...
AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER JENKINS COUNTY...OR ABOUT 6 MILES
NORTHEAST OF MILLEN...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 915 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 10 PM. SOME
THUNDERSTORMS CAN AND DO PRODUCE TORNADOS WITH LITTLE OR NO WARNING.
Special weather statement, Jul 1, 8:46 PM EST, 2 hours 16 minutes before
GAZ087-088-100-020230-
BULLETIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 PM EDT TUE JUL 1 2003
...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY
AND SCREVEN COUNTY THROUGH 1030 PM EDT...
AT 946 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ROCKY FORD...OR ABOUT 12
MILES SOUTH OF MILLEN...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SCARBORO...ROCKY FORD...
OGEECHEE...PARKERS...THOMASBORO...WOODCLIFF...GOLOID AND ZEIGLER
THROUGH 1030 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. A TORNADO WATCH IS IN
EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO
WARNING.
Local storm report, Jul 1, 10:03 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
1103 PM EDT TUE JUL 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 2 SE WOODCLIFF GA WIND DAMAGE
07/01/03 SCREVEN POWER LINES
DOWN...REPORTED BY OTHER
1050 PM 3 N STATESBORO GA TORNADO
07/01/03 BULLOCH MULTIPLE REPORTS ALONG HWY
301. DAMAGE TO MOBILE
HOMES...PEOPLE TRAPPED.
REPORTED BY BULLOCH CO.
EMERGENCY MGMT OFFICIALS.
JPCLocal storm report, Jul 1, 10:23 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
1123 PM EDT TUE JUL 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM 2 SE SYLVANIA GA WIND DAMAGE
07/01/03 SCREVEN POSSIBLE TORNADO ALONG HWY
21. POWER LINES AND
NUMEROUS TREES DOWN.
POSSIBLE INJURIES. REPORTED
BY LAW ENFORCEMENT / 911
OFFICIALS.
JPCTornado, Hampton
- When
- July 1, 11:02 PM EST to 11:20 PM EST
- Where
- Hampton County, 4 mi SW of Hampton
- Rating
- F1
- Path length
- 10 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.833, -81.167
Tornado touched down just southwest of the city of Hampton and snapped or uprooted numerous trees and downed power lines. The Dollar General Store was heavily damaged when the tornado caused three of the walls to collapse almost completely. Several homes sustained damage when trees fell on top of them.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Tornado in Alabama, July 1, 2003$200,000 · F1 · 1 event
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Flash Flood in Ohio, July 1, 2003$100,000 · 1 event
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370232.